It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi,

I was in a methadone maintenance program for five years as a result of vicodin addiction; I started at 30 mgs. and by the end I was at 135 mgs. At the beginning, my dose was adjusted upwards until I no longer felt in withdrawals. As time went by, my dose continually went up as it just didn't hold me anymore. I went through the first couple of years nodding off at work, not being able to drive, and just sleeping all the time. It seems as if your dose is low if you are experiencing withdrawals. Given methadone's extremely long half life, I can't imagine how it could be pushed out of a person's body, but I understand how scary it is when you don't know what's going on. At the clinic I went to, they had a test they could do for those who experienced daytime sleepiness and other effects of methadone. I can't remember exactly what it was, but I seem to recall it had something to do with measuring the methadone levels in your blood at different times of the day...something like that?! Sorry I can't recall the details. Are you taking the methadone in liquid or pill form? We got ours in liquid. Often there were times I couldn't make it to the clinic every day and would go two days without but wouldn't go into withdrawals.

So I just read your post again, and it just sounds as if your dose isn't strong enough to hold you for 24 hours...maybe there is an underlying organic condition (thyroid? malabsorption?) that could be interfering with your body's ability to metabolize the methadone? It's too bad the clinic's first thought is that you are abusing your methadone, and I understand your fear...methadone isn't something to mess around with.

Good luck to you!





All times are GMT -7. The time now is 12:38 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!